MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 96IN 1 S/A TP-1 LP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 96IN 1 S/A TP-1 LP; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z880G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient underwent an open colectomy procedure on (b)(6) 2024, and suture was used on the fascia.During the procedure, while suturing the facia during closure, the needle broke.Patients facia was heavily scarred and may have contributed to the needle breaking.Fragment was retrieved without any additional measures being taken.Another like device was use to complete the procedure.There were no adverse consequences for the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide lot number.What instruments were used to grasp the needle? where was the needle grasped during use? what was the size of the needle used? what tissue was being sutured when the event (needle breakage) occurred? if retained, were there any patient consequences? please specify.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6: component code: g07002: device not returned.

Brand Name
PDSII VIO 96IN 1 S/A TP-1 LP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18826698
Report Number2210968-2024-02276
Device Sequence Number14222042
Product Code NEW
UDI-Device Identifier10705031061903
UDI-Public10705031061903
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ880G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown